MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X42MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X42MM; PROSTHESIS, HIP
Catalog Number 110031011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: g7 dual mobility liner 42mm e item: 110024463 lot: 043100 unknown head unknown stem unknown cup customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during an attempted closed reduction of the patient¿s dislocated hip, the bearing became disassociated.Subsequently, the patient underwent revision surgery and was converted to a freedom constrained liner.It was noted that the patient had prior spinal fusion surgeries.This elevates the risk for postoperative dislocations.Follow-ups to gather additional information are currently in process.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; d9; d10; g3; h2; h3; h4; h6.D10 update: unknown depuy head (competitor).Visual inspection of the returned item # 110031011, lot # 65726137, vivacit-e dm bearing 28x42mm performed.Product identifiers were verified.The bearing has multiple circular shaped grooves in the o.D.Surface.There are scratches present all around the top flat surface.There is also a nick along with scratches present in the i.D.Dimensional analysis was performed and measurements taken were conforming.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.It was noted that a competitor head was used with the zimmer biomet bearing, and this is considered off-label use.However, it is unknown if the off-label use caused or contributed to the reported disassociation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
No additional information available for the reported event.

Brand Name
VIVACIT-E DM BEARING 28X42MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23463896
Report Number0001822565-2025-03973
Device Sequence Number9084438
Product Code LPH
UDI-Device Identifier00889024572690
UDI-Public(01)00889024572690(17)280106(10)65726137
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number110031011
Device Lot Number65726137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown